Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 92, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Jun 6, 2008, 9:35 AM CDT for Vernon County, Missouri. It took effect at Jun 6, 2008, 5:56 PM CDT. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2008, 9:35 AM CDT (14:35 UTC)
- In effect from
- Jun 6, 2008, 5:56 PM CDT
- Expired
- Jun 8, 2008, 9:18 AM CDT
- In force
- 39 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- Minor
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 107 km from the middle of the area, began a volume at 14:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Marmaton River near Nevada (NVDM7). The gauge peaked at 20.97 ft at Jun 7, 2008, 1:00 PM CDT.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 26 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06918060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KSGF 061435 FLWSGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 935 AM CDT FRI JUN 06 2008 ...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... MARMATON RIVER NEAR NEVADA AFFECTING VERNON COUNTY .HEAVY RAINFALL OVERNIGHT HAS CAUSED THE RIVER LEVEL TO BEGIN TO RISE. ADDITIONAL RAINFALL IS EXPECTED THIS AFTERNOON THAT WILL CAUSE THE RIVER LEVEL TO REACH FLOOD STAGE. THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO MONITOR RIVER CONDITIONS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE) MOC217-070235- /O.NEW.KSGF.FL.W.0092.080607T0527Z-080609T2100Z/ /NVDM7.1.ER.080607T0527Z.080608T0000Z.080608T2100Z.NO/ 935 AM CDT FRI JUN 06 2008 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLOOD WARNING FOR THE MARMATON RIVER NEAR NEVADA. * FROM LATE TONIGHT TO MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 8:45 AM FRIDAY THE STAGE WAS 16.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT AND CONTINUE TO RISE TO NEAR 21.5 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY AFTERNOON. * IMPACT...AT 22.0 FEET...FLOOD WATERS BEGIN TO IMPACT THE COUNTY ROAD, WEST OF NEVADA, AT THE GAGE SITE. $$
6 follow-up statements
000 WGUS83 KSGF 061925 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 225 PM CDT FRI JUN 06 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... MARMATON RIVER NEAR NEVADA AFFECTING VERNON COUNTY .HEAVY RAINFALL OVERNIGHT HAS CAUSED THE RIVER LEVEL TO BEGIN TO RISE. ADDITIONAL RAINFALL THIS AFTERNOON WILL CAUSE THE RIVER LEVEL TO REACH FLOOD STAGE. DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE) MOC217-071025- /O.EXT.KSGF.FL.W.0092.080606T2256Z-080609T2230Z/ /NVDM7.1.ER.080606T2256Z.080607T1800Z.080608T2230Z.NO/ 225 PM CDT FRI JUN 06 2008 ...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE MARMATON RIVER NEAR NEVADA. * FROM THIS AFTERNOON TO MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 1:45 PM FRIDAY THE STAGE WAS 18.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 22.0 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY AFTERNOON. * IMPACT...AT 22.0 FEET...FLOOD WATERS BEGIN TO IMPACT THE COUNTY ROAD, WEST OF NEVADA, AT THE GAGE SITE. $$
000 WGUS83 KSGF 070109 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 809 PM CDT FRI JUN 06 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... MARMATON RIVER NEAR NEVADA AFFECTING VERNON COUNTY OSAGE RIVER NEAR SCHELL CITY AFFECTING VERNON COUNTY .HEAVY RAINFALL HAS CAUSED RIVER LEVELS TO RISE. DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE) MOC217-071609- /O.CON.KSGF.FL.W.0092.000000T0000Z-080609T2230Z/ /NVDM7.1.ER.080607T0043Z.080607T1800Z.080608T2230Z.NO/ 809 PM CDT FRI JUN 06 2008 THE FLOOD WARNING CONTINUES FOR THE MARMATON RIVER NEAR NEVADA. * UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 6:45 PM FRIDAY THE STAGE WAS 19.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 22.0 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY AFTERNOON. * IMPACT...AT 22.0 FEET...FLOOD WATERS BEGIN TO IMPACT THE COUNTY ROAD, WEST OF NEVADA, AT THE GAGE SITE. $$ MOC217-071609- /O.CON.KSGF.FL.W.0091.000000T0000Z-080612T0100Z/ /SCZM7.1.ER.080604T2252Z.080607T1200Z.080611T0100Z.NO/ 809 PM CDT FRI JUN 06 2008 THE FLOOD WARNING CONTINUES FOR THE OSAGE RIVER NEAR SCHELL CITY. * UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 6:45 PM FRIDAY THE STAGE WAS 31.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 30.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 31.3 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY EVENING. * IMPACT...AT 31.5 FEET...FLOOD WATERS CAUSE THE MAIN ROAD OF THE SCHELL-OSAGE CONSERVATION AREA TO BECOME IMPASSABLE EAST OF CONSERVATION AREA MAIN OFFICE. IN ADDITION, THE NORTH CAMPGROUND IN THE SCHELL-OSAGE CONSERVATION AREA BECOMES FLOODED. $$
000 WGUS83 KSGF 071412 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 912 AM CDT SAT JUN 07 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... MARMATON RIVER NEAR NEVADA AFFECTING VERNON COUNTY OSAGE RIVER NEAR SCHELL CITY AFFECTING VERNON COUNTY .HEAVY RAINFALL THAT FELL OVER THE RIVER BASINS OVER THE PAST WEEK HAS ALLOWED FOR MINOR FLOODING ALONG THE MARMATON AND OSAGE RIVERS. ADDITIONAL HEAVY RAINFALL IS EXPECTED IN THE RIVER BASINS SUNDAY NIGHT AND MONDAY WHICH WILL LIKELY CAUSE AN ADDITIONAL RISE IN AREAL STREAMS AND CREEKS...AND EVENTUALLY THE MAIN RIVERS NEXT WEEK. DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE) MOC217-080512- /O.EXT.KSGF.FL.W.0092.000000T0000Z-080609T1456Z/ /NVDM7.1.ER.080607T0200Z.080607T1800Z.080608T1456Z.NO/ 912 AM CDT SAT JUN 07 2008 THE FLOOD WARNING CONTINUES FOR THE MARMATON RIVER NEAR NEVADA. * UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:45 AM SATURDAY THE STAGE WAS 20.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.8 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW LATE MORNING. * IMPACT...AT 22.0 FEET...FLOOD WATERS BEGIN TO IMPACT THE COUNTY ROAD, WEST OF NEVADA, AT THE GAGE SITE. $$ MOC217-080511- /O.EXT.KSGF.FL.W.0091.000000T0000Z-080612T0114Z/ /SCZM7.1.ER.080604T2252Z.080606T2030Z.080611T0114Z.NO/ 912 AM CDT SAT JUN 07 2008 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE OSAGE RIVER NEAR SCHELL CITY. * UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:45 AM SATURDAY THE STAGE WAS 31.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 30.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TUESDAY EVENING. * IMPACT...AT 31.5 FEET...FLOOD WATERS CAUSE THE MAIN ROAD OF THE SCHELL-OSAGE CONSERVATION AREA TO BECOME IMPASSABLE EAST OF CONSERVATION AREA MAIN OFFICE. IN ADDITION, THE NORTH CAMPGROUND IN THE SCHELL-OSAGE CONSERVATION AREA BECOMES FLOODED. $$ JLT
000 WGUS83 KSGF 071500 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1000 AM CDT SAT JUN 07 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... MARMATON RIVER NEAR NEVADA AFFECTING VERNON COUNTY OSAGE RIVER NEAR SCHELL CITY AFFECTING VERNON COUNTY .HEAVY RAINFALL THAT FELL OVER THE RIVER BASINS OVER THE PAST WEEK HAS ALLOWED FOR MINOR FLOODING ALONG THE MARMATON AND OSAGE RIVERS. ADDITIONAL HEAVY RAINFALL IS EXPECTED IN THE RIVER BASINS SUNDAY NIGHT AND MONDAY WHICH WILL LIKELY CAUSE AN ADDITIONAL RISE IN AREAL STREAMS AND CREEKS...AND EVENTUALLY THE MAIN RIVERS NEXT WEEK. DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE) MOC217-080600- /O.EXT.KSGF.FL.W.0092.000000T0000Z-080609T0742Z/ /NVDM7.1.ER.080607T0200Z.080607T1445Z.080608T0742Z.NO/ 1000 AM CDT SAT JUN 07 2008 THE FLOOD WARNING CONTINUES FOR THE MARMATON RIVER NEAR NEVADA. * UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 9:45 AM SATURDAY THE STAGE WAS 20.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY AFTER MIDNIGHT. * IMPACT...AT 20.0 FEET...MINOR FLOODING BEGINS NEAR THE GAGE SITE, WHICH MAINLY AFFECT LOW LYING AREAS ALONG THE RIVER. $$ MOC217-080559- /O.EXT.KSGF.FL.W.0091.000000T0000Z-080610T1800Z/ /SCZM7.1.ER.080604T2252Z.080606T2030Z.080609T1800Z.NO/ 1000 AM CDT SAT JUN 07 2008 THE FLOOD WARNING CONTINUES FOR THE OSAGE RIVER NEAR SCHELL CITY. * UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 9:45 AM SATURDAY THE STAGE WAS 31.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 30.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY MONDAY EARLY AFTERNOON. * IMPACT...AT 31.0 FEET...FLOOD WATERS BEGIN TO IMPACT LOW LYING AREAS WEST OF SCHELL CITY, ALONG THE OSAGE RIVER BASIN. ALSO, FLOOD WATERS AFFECT THE FOUR RIVER CONSERVATION AREA APPROXIMATELY 10 MILES WEST OF SCHELL CITY. $$ JLT
000 WGUS83 KSGF 080129 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 829 PM CDT SAT JUN 07 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... MARMATON RIVER NEAR NEVADA AFFECTING VERNON COUNTY OSAGE RIVER NEAR SCHELL CITY AFFECTING VERNON COUNTY .HEAVY RAINFALL HAS CAUSED RIVER LEVELS TO RISE. ADDITIONAL HEAVY RAINFALL WILL BE LIKELY FROM SUNDAY NIGHT INTO TUESDAY...AND MAY AFFECT FUTURE RIVER FORECASTS. DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE) MOC217-081629- /O.EXT.KSGF.FL.W.0092.000000T0000Z-080609T1312Z/ /NVDM7.1.ER.080607T0200Z.080607T1800Z.080608T1312Z.NO/ 829 PM CDT SAT JUN 07 2008 ...FLOOD WARNING EXTENDED UNTIL MONDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE MARMATON RIVER NEAR NEVADA. * UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:45 PM SATURDAY THE STAGE WAS 20.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW MORNING. * IMPACT...AT 20.0 FEET...MINOR FLOODING BEGINS NEAR THE GAGE SITE, WHICH MAINLY AFFECT LOW LYING AREAS ALONG THE RIVER. $$ MOC217-081629- /O.EXT.KSGF.FL.W.0091.000000T0000Z-080610T1851Z/ /SCZM7.1.ER.080604T2252Z.080606T2030Z.080609T1851Z.NO/ 829 PM CDT SAT JUN 07 2008 ...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE OSAGE RIVER NEAR SCHELL CITY. * UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7:45 PM SATURDAY THE STAGE WAS 30.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 30.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY MONDAY EARLY AFTERNOON. * IMPACT...AT 31.0 FEET...FLOOD WATERS BEGIN TO IMPACT LOW LYING AREAS WEST OF SCHELL CITY, ALONG THE OSAGE RIVER BASIN. ALSO, FLOOD WATERS AFFECT THE FOUR RIVER CONSERVATION AREA APPROXIMATELY 10 MILES WEST OF SCHELL CITY. $$
000 WGUS83 KSGF 081418 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 918 AM CDT SUN JUN 08 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSOURI... MARMATON RIVER NEAR NEVADA AFFECTING VERNON COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... OSAGE RIVER NEAR SCHELL CITY AFFECTING VERNON COUNTY DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE) MOC217-090518- /O.EXT.KSGF.FL.W.0091.000000T0000Z-080610T1942Z/ /SCZM7.1.ER.080604T2252Z.080606T2030Z.080609T1942Z.NO/ 918 AM CDT SUN JUN 08 2008 ...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE OSAGE RIVER NEAR SCHELL CITY. * UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 8:45 AM SUNDAY THE STAGE WAS 30.8 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 30.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON. * IMPACT...AT 31.0 FEET...FLOOD WATERS BEGIN TO IMPACT LOW LYING AREAS WEST OF SCHELL CITY, ALONG THE OSAGE RIVER BASIN. ALSO, FLOOD WATERS AFFECT THE FOUR RIVER CONSERVATION AREA APPROXIMATELY 10 MILES WEST OF SCHELL CITY. $$ MOC217-081448- /O.CAN.KSGF.FL.W.0092.000000T0000Z-080609T1312Z/ /NVDM7.1.ER.080607T0200Z.080607T1800Z.080608T1142Z.NO/ 918 AM CDT SUN JUN 08 2008 THE FLOOD WARNING IS CANCELLED FOR THE MARMATON RIVER NEAR NEVADA. * AT 8:45 AM SUNDAY THE STAGE WAS 19.6 FEET. * FELL BELOW FLOOD STAGE AT 6:42 AM SUNDAY. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 14.2 FEET BY TOMORROW MORNING. * IMPACT...AT 20.0 FEET...MINOR FLOODING BEGINS NEAR THE GAGE SITE, WHICH MAINLY AFFECT LOW LYING AREAS ALONG THE RIVER. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jun 6, 8:59 AM CDT, 36 minutes earlier.
Area forecast discussion, Jun 6, 8:59 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 859 AM CDT FRI JUN 6 2008 .UPDATE... LIGHT SHOWERS WILL LIKELY DIMINISH BY LATE MORNING AS LOW LEVEL JET DECREASES AND CLOUD TOPS CONTINUE TO WARM. DRYLINE OVER EASTERN KANSAS WILL MIX EASTWARD WITH LATE MORNING AND AFTERNOON HEATING. 12Z KSGF SOUNDING SHOWED CAPE VALUES APPROACHING 3000 J/KG ONCE CONVECTIVE TEMPERATURES IN THE MID 80S ARE REACHED. WIND SHEAR PROFILE WAS VERY STRONG WITH HELICITIES OVER 700 M2/S2...BUT EXPECT THIS VALUE TO DECREASE THROUGH THE MORNING WITH LOSS OF THE LOW LEVEL JET. PRECIPITABLE WATER VALUE OF 1.72 INCHES ON THE SOUNDING INDICATE POTENTIAL FOR VERY EFFICIENT RAINFALL PRODUCTION TODAY. THERE IS AN UPPER LEVEL JET STREAK OVER EASTERN COLORADO THIS MORNING WHICH WILL ROUND THE BASE OF THE UPPER TROUGH AXIS OVER CENTRAL KANSAS AND SHOOT NORTHEAST ACROSS NORTHWEST MO THIS AFTERNOON. RIGHT NOW IT LOOKS LIKE THE GREATEST IMPACT FROM THE JET STREAK WILL BE TO OUR NORTH...BUT WILL MONITOR ITS MOVEMENT CLOSELY...AS IT COULD GIVE OUR AREA SOME ENHANCED LIFT DURING MAX DAYTIME HEATING. TERRY && .AVIATION... FOR THE 12Z TAFS...WILL CONTINUE VICINITY THUNDER THROUGH 14-15Z BASED ON RECENT RADAR TRENDS. THEREAFTER WE SHOULD SEE A LITTLE BREAK IN CONVECTION UNTIL MID AFTERNOON. WILL BRING WIND SHEAR BACK INTO JOPLIN LATE THIS EVENING AS ANOTHER AREA OF LOW PRESSURE DEEPENS OVER NORTHEAST COLORADO. && .PREV DISCUSSION... /ISSUED 651 AM CDT FRI JUN 6 2008/ A BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS CONTINUES TO TRACK FROM WEST TO EAST ACROSS SOUTHWEST MISSOURI THIS MORNING. THE STRONGEST STORMS HAVE PRODUCED WINDS OF 60 TO 70 MPH. THE CONVECTION WILL LIKELY CONTINUE TO FESTER THROUGH THE MORNING AIDED BY 0-6KM WIND SHEAR NEAR 50 KNOTS. HOWEVER THE FURTHER EAST THAT STORMS PROPAGATE...FAVORABLE WIND SHEAR AND CAPE DECREASE AND CIN INCREASES. THUS...A GRADUAL WEAKENING OF THE STORMS IS EXPECTED. REDEVELOPMENT OF THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE DAY...AS DAYTIME HEATING AND MESOSCALE OUTFLOW BOUNDARIES WILL AID IN THE DEVELOPMENT OF ADDITIONAL SHOWERS AND THUNDERSTORMS. THE FLASH FLOOD WATCH WHERE RAINFALL HAS ENDED THIS MORNING WILL BE DROPPED WITH THE MORNING PACKAGE ISSUANCE. WE WILL CONTINUE TO SHAVE WESTERN COUNTIES FROM THE TORNADO WATCH AS THE CONVECTION PROGRESSES EASTWARD. WARM AND MUGGY CONDITIONS WILL PREVAIL THROUGH THE WEEKEND AS SOUTHWEST FLOW CONTINUES ALOFT WITH A BROAD UPPER LEVEL TROUGH IN THE WESTERN CONUS AND RIDGING IN THE SOUTHEAST CONUS. WILL BEGIN TO INCREASE POPS SUNDAY NIGHT INTO EARLY NEXT WEEK AS ANOTHER SURFACE LOW DEVELOPS IN SOUTHWEST KANSAS...AN UPPER TROUGH MOVES INTO THE PLAINS AND A BAROCLINIC ZONE SHARPENS FROM NORTHERN MISSOURI TO SOUTH CENTRAL OKLAHOMA BRINGING A FOCUSING MECHANISM FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. UPPER LEVEL RIDGING BUILDS INTO THE OZARKS DURING THE MIDDLE OF THE WEEK AHEAD OF ANOTHER DEEPENING TROUGH IN THE WESTERN CONUS WHICH WILL BRING ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS LATE IN THE WEEK. ANGLE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 6, 5:39 AM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 539 AM CDT FRI JUN 6 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 539 AM CDT FRI JUN 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EARLY MORNING HOURS PRODUCING WIND GUSTS UP TO 40 MPH. ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS MORNING AND THIS AFTERNOON. THESE THUNDERSTORMS WILL BE AIDED BY INSTABILITY CREATED BY DAYTIME HEATING ALONG WITH FAVORABLE WIND SHEAR AND OUTFLOW BOUNDARIES FROM PREVIOUS CONVECTION. THE PRIMARY THREAT FOR SEVERE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS UP TO 60 MPH ALONG WITH HAIL UP TO THE SIZE OF QUARTERS. HOWEVER...AN ISOLATED TORNADO CAN NOT BE RULED OUT DUE TO STRONG WIND SHEAR AND THE PRESENCE OF OUTFLOW BOUNDARIES ACROSS THE AREA. LOCALLY HEAVY RAIN FROM ADDITIONAL THUNDERSTORM ACTIVITY COULD PRODUCE ISOLATED AREAS OF FLASH FLOODING TODAY....ESPECIALLY LOW WATER CROSSINGS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE SUNDAY NIGHT ALONG AND NORTH OF A LINE FROM FORT SCOTT KANSAS TO OSAGE BEACH MISSOURI. THUNDERSTORM DEVELOPMENT ACROSS THE ENTIRE OUTLOOK AREA IS POSSIBLE MONDAY AS ANOTHER STORM SYSTEM DEVELOPS IN THE CENTRAL PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) ANGLE
In the hours before
Local storm report, Jun 6, 4:07 AM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
407 AM CDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0406 AM HAIL 4 NE SPRINGFIELD 37.24N 93.23W
06/06/2008 E0.50 INCH GREENE MO EMERGENCY MNGR
&&
HATCHLocal storm report, Jun 6, 6:18 AM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
618 AM CDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 PM TSTM WND DMG REDFIELD 37.84N 94.88W
06/05/2008 BOURBON KS AMATEUR RADIO
2 FOOT DIAMETER TREE DOWN OVER POWER LINES. CITIES OF
DEVON AND REDFIELD HAVE POWER OUTAGES.
1122 PM TSTM WND GST 2 N FRONTENAC 37.48N 94.69W
06/05/2008 E60.00 MPH CRAWFORD KS TRAINED SPOTTER
0135 AM TSTM WND DMG NEVADA 37.84N 94.35W
06/06/2008 VERNON MO EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN IN NEVADA
0218 AM TSTM WND GST 4 NW PIERCE CITY 36.99N 94.05W
06/06/2008 E70.00 MPH LAWRENCE MO AMATEUR RADIO
LARGE LIMBS BLOWING ACROSS HIGHWAY.
0221 AM TSTM WND DMG 3 N PIERCE CITY 36.99N 94.00W
06/06/2008 LAWRENCE MO AMATEUR RADIO
LARGE TREE DOWN ACROSS ROAD.
0229 AM TSTM WND GST EL DORADO SPRINGS 37.88N 94.02W
06/06/2008 E65.00 MPH CEDAR MO PUBLIC
0241 AM TSTM WND GST MILLER 37.21N 93.84W
06/06/2008 E70.00 MPH LAWRENCE MO PUBLIC
WINDS ESTIMATED AT 60 TO 70 MPH.
0250 AM TSTM WND GST MOUNT VERNON 37.10N 93.82W
06/06/2008 E60.00 MPH LAWRENCE MO PUBLIC
0255 AM TSTM WND GST MONETT 36.92N 93.93W
06/06/2008 E70.00 MPH BARRY MO LAW ENFORCEMENT
OFFICER INDICATED WINDS OF 60 TO 70 MPH.
0406 AM HAIL 4 NE SPRINGFIELD 37.24N 93.23W
06/06/2008 E0.50 INCH GREENE MO EMERGENCY MNGR
&&
MTERRYLocal storm report, Jun 6, 7:50 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
750 AM CDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND DMG FULTON 38.01N 94.72W
06/05/2008 BOURBON KS EMERGENCY MNGR
BARN BLOWN DOWN...TREES BLOWN DOWN AND DAMAGE TO AT LEAST
ONE HOUSE ON HIGHWAY 31.
&&
MTERRYThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 11:08 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 37 min |
| Jun 5, 11:29 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 46 min |
| Jun 5, 11:43 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 47 min |
| Jun 6, 12:16 AM CDT | Flash Flood Warning | SGF | Barton, Vernon | 8 hr |
| Jun 6, 1:08 AM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 67 min |
| Jun 6, 1:28 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Hickory, Morgan | 62 min |
| Jun 6, 1:52 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 53 min |
| Jun 6, 1:58 AM CDT | Severe Thunderstorm Warning | SGF | Barton | 27 min |
| Jun 6, 2:09 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade | 36 min |
| Jun 6, 2:15 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 45 min |
| Jun 6, 2:29 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 61 min |
| Jun 6, 2:36 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, Polk | 54 min |
| Jun 6, 2:51 AM CDT | Flash Flood Warning | SGF | Barry, Lawrence, McDonald, Newton | 5 hr |
| Jun 6, 3:03 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Miller, Morgan | 40 min |
| Jun 6, 3:37 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede | 35 min |
| Jun 6, 4:06 AM CDT | Areal Flood Advisory | SGF | Christian, Dallas, Greene, Lawrence, Polk, Webster | 3 hr |
| Jun 6, 4:31 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Pulaski | 35 min |
| Jun 6, 4:40 AM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller | 35 min |
| Jun 6, 4:50 AM CDT | Areal Flood Advisory | SGF | Camden, Laclede, Maries, Miller, Phelps, Pulaski | 107 min |
| Jun 6, 10:42 AM CDT | Areal Flood Advisory | SGF | Barry, Camden, Christian, Dade, Dallas, Greene and 11 more | 6 hr |
| Jun 6, 11:02 AM CDT | Flash Flood Warning | SGF | Greene | 3 hr |
| Jun 6, 11:50 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster | 25 min |
| Jun 6, 11:55 AM CDT | Flash Flood Warning | SGF | Barry, Christian, Dallas, Greene, Laclede, Lawrence and 6 more | 6 hr |
| Jun 6, 12:14 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 31 min |
| Jun 6, 12:44 PM CDT | Tornado Warning | SGF | Laclede, Pulaski | 31 min |
| Jun 6, 12:54 PM CDT | Flash Flood Warning | SGF | Phelps | 5 hr |
| Jun 6, 1:22 PM CDT | Tornado Warning | SGF | Phelps | 38 min |
| Jun 6, 1:32 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Phelps, Pulaski | 45 min |
| Jun 6, 1:44 PM CDT | Flash Flood Warning | SGF | Dade, Jasper | 9 hr |
| Jun 6, 1:57 PM CDT | Tornado Warning | SGF | Phelps | 18 min |
| Jun 6, 2:15 PM CDT | Tornado Warning | SGF | Phelps | 22 min |
| Jun 6, 4:17 PM CDT | Tornado Warning | SGF | Wright | 28 min |
| Jun 6, 4:26 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 49 min |
| Jun 6, 4:51 PM CDT | Flash Flood Warning | SGF | Barton | 6 hr |
| Jun 6, 5:30 PM CDT | Flash Flood Warning | SGF | Phelps, Pulaski | 7 hr |
| Jun 6, 5:38 PM CDT | Areal Flood Warning | SGF | Dallas, Laclede, Webster, Wright | 6 hr |
| Jun 6, 6:28 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Polk | 47 min |
| Jun 6, 6:41 PM CDT | Tornado Warning | SGF | Polk | 64 min |
| Jun 6, 6:55 PM CDT | Flash Flood Warning | SGF | Cedar, Hickory, Polk, St. Clair | 6 hr |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.